MAUDE Adverse Event Report: ZIMMER GMBH ANN BLUNT TIP SCREW 4X48MM; IMPLANT, TRAUMA

ZIMMER GMBH ANN BLUNT TIP SCREW 4X48MM; IMPLANT, TRAUMA
Catalog Number 47-2486-048-40
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Aseptic loosening (4883)
Date of Event 02/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D4: product id was provided for two screws; however, it is unknown which of the screws was related to the event.Therefore, the screw could be any of the following: 47248605240 ¿ blunt tip screw ¿ 3024744, udi: (b)(4), manufacturing date: apr 28, 2020.Expiration date: mar 31, 2025.47248604840 ¿ blunt tip screw ¿ 3205625, udi: (b)(4), manufacturing date: jun 5, 2024.Expiration date: jun 6, 2029.D10: 47249628008¿ proximal humerus, right, long ¿ 3026741, 47248604840 ¿ blunt tip screw ¿ 3205625, 47248612640 ¿ cortical bone screw ¿ 3204761, 47248612640 ¿ cortical bone screw ¿ 3209520, 47248801000 ¿ proximal humerus nail cap ¿ 3208165, therapy date: (b)(6) 2025.G2: foreign country spain.Attempts have been made to gather all product identification information and no further information has been provided.An investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that patient underwent a revision approximately 4 months post implantation due to loosening of proximal head screw.The subject is reported as improved/recuperated 5 months later.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).Updated: b4, b5, b6, d2, e1, g1, g3, g6, h1, h2, h6.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported from a clinical study that a patient had an orif of the right proximal humerus.Subsequently, the patient underwent removal of a proximal screw 4 months post implantation due to pain and loosening.No further complications were reported.
 
Event or Problem Description
No additional event information.
 
Additional Manufacturer Narrative
Follow up report (b)(4).Updated: b4,b5,d2,d9,g1,g3,g6,h1,h2,h3,h4,h6 corrected: d1,d4,d10.D10: 47249628008¿ proximal humerus, right, long ¿ 3026741, 47248605240 ¿ blunt tip screw ¿ 3024744, 47248612640 ¿ cortical bone screw ¿ 3204761, 47248612640 ¿ cortical bone screw ¿ 3209520, 47248801000 ¿ proximal humerus nail cap ¿ 3208165.Therapy date: (b)(6) 2025.No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint histories found no additional related complaints for these items and the reported part and lot combinations.Medical records were provided and reviewed by a health care professional.The surgical report of the revision describes the following, incision on the prominence of osteosynthesis material at the right proximal humerus, removal.Radiographs were provided and reviewed by a radiologist.The review identified the following: spot digital radiographic image of the right humerus, with humeral head internally rotated, reveals presence of an acute spiral fracture of the proximal humeral shaft, fixed with intramedullary nail and 2 proximal interlocking screws.Only the proximal humerus is included on this single view.Hardware appears intact.One year after the first radiographs, radiographs of the right humerus (2 views) show presence of right humeral spiral fracture which exhibits probable bridging bone partially spanning the fracture site.This fracture is fixed with intramedullary nail, 2 proximal interlocking screws within the humeral head, and 2 distal interlocking screws at the distal humeral diametaphysis.Hardware appears intact.However, radiolucent lines are present at the 1st and 2nd proximal interlocking screw metal-bone interfaces, consistent with screw loosening.Additionally, the second of the proximal interlocking screws is not fully embedded in bone and appears to have backed out of the humerus, with approximately 25% of the screw length now external to bone and approximately 75% of the screw length still embedded within bone.A slight metal shedding projects at the proximal interlocking screw-nail intersection.Bones appear to be generally osteopenic.The radiology and surgical reports indicate that the patient sustained a spiral fracture of the right proximal humerus that was stabilized with an intramedullary nail and interlocking screws.Follow-up imaging shows partial healing with some bone bridging but also signs of screw loosening and partial screw backing out, suggesting instability.Surgical removal of the loosened screw was therefore performed.As the devices involved in the reported event were not returned for investigation, a further product evaluation could not be performed and the condition of the products are unknown.In conclusion, as the cause may be multifactorial, an exact root cause could not be identified for the loosening/backing out of the screw.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ANN BLUNT TIP SCREW 4X48MM
Common Device Name
IMPLANT, TRAUMA
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22167672
Report Number0009613350-2025-00399
Device Sequence Number15400964
Product Code HSB
UDI-Device Identifier00889024505483
UDI-Public(01)00889024505483(17)290606(10)3205625
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number47-2486-048-40
Device Lot Number3205625
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer07/01/2025
10/17/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date07/21/2025
10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight91 KG